Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 7, NWS Green Bay, WI

March 19, 2020

NWS Green Bay, WI issued this gale warning at Mar 19, 2020, 3:52 AM CDT. It took effect at Mar 20, 2020, 6:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2020, 3:52 AM CDT (08:52 UTC)
In effect from
Mar 20, 2020, 6:00 AM CDT
Expired
Mar 20, 2020, 7:00 PM CDT
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

618 
WHUS73 KGRB 190852
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
352 AM CDT Thu Mar 19 2020

LMZ541>543-191700-
/O.EXT.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/
/O.UPG.KGRB.GL.A.0005.200320T1200Z-200321T0000Z/
/O.NEW.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
352 AM CDT Thu Mar 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
6 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 knots with
  gusts up to 40 knots and waves 3 to 6 feet expected. For the 
  Small Craft Advisory, northwest winds 10 to 20 knots increasing 
  to 15 to 25 knots with gusts up to 30 knots after midnight and 
  waves 3 to 5 feet expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For 
  the Small Craft Advisory, from 7 PM this evening to 6 AM CDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-191700-
/O.UPG.KGRB.GL.A.0005.200320T1200Z-200321T0000Z/
/O.NEW.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
352 AM CDT Thu Mar 19 2020

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 knots with gale gusts up to 35
  knots expected. Waves 3 to 6 feet expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 6 AM to 7 PM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
7 follow-up statements
578 
WHUS73 KGRB 191453
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
953 AM CDT Thu Mar 19 2020

LMZ541>543-192300-
/O.CON.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
953 AM CDT Thu Mar 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM CDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 knots 
  with gusts up to 40 knots and waves 3 to 6 feet expected. For 
  the Small Craft Advisory, northwest winds 10 to 20 knots 
  increasing to 15 to 25 knots with gusts up to 30 knots after 
  midnight and waves 3 to 5 feet expected.

* WHERE...Rock Island Passage to Sheboygan WI.

* WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For 
  the Small Craft Advisory, from 7 PM this evening to 6 AM CDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-192300-
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
953 AM CDT Thu Mar 19 2020

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 knots with gale gusts up to 35 
  knots expected. Waves 3 to 6 feet expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 6 AM to 7 PM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AK
278 
WHUS73 KGRB 192030
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 PM CDT Thu Mar 19 2020

LMZ541>543-200430-
/O.CON.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 PM CDT Thu Mar 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM CDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...For the Gale Warning, north to northwest winds to 30
  knots with gusts up to 40 knots and waves 4 to 7 feet expected.
  For the Small Craft Advisory, north winds 15 to 25 knots with
  gusts up to 30 knots and waves 2 to 4 feet expected.

* WHERE...Rock Island Passage to Sheboygan, WI.

* WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For 
  the Small Craft Advisory, from 7 PM this evening to 6 AM CDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-200430-
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
330 PM CDT Thu Mar 19 2020

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...North to northwest winds 25 to 30 knots with gusts up to
  40 knots and waves 4 to 7 feet expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 6 AM to 7 PM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Hykin
679 
WHUS73 KGRB 200228
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
928 PM CDT Thu Mar 19 2020

LMZ541>543-201030-
/O.CON.KGRB.SC.Y.0029.000000T0000Z-200320T1100Z/
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
928 PM CDT Thu Mar 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...For the Gale Warning, north to northwest winds to 30
  knots with gusts up to 40 knots and waves 4 to 7 feet expected.
  For the Small Craft Advisory, northwest winds 15 to 25 knots 
  with gusts up to 30 knots and waves 2 to 4 feet expected.

* WHERE...Rock Island Passage to Sheboygan, WI.

* WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For 
  the Small Craft Advisory, until 6 AM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-201030-
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
928 PM CDT Thu Mar 19 2020

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY...

* WHAT...North to northwest winds 25 to 30 knots with gusts up 
  to 40 knots and waves 4 to 7 feet expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 6 AM to 7 PM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Hykin
460 
WHUS73 KGRB 200930
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
430 AM CDT Fri Mar 20 2020

LMZ541>543-201730-
/O.CON.KGRB.SC.Y.0029.000000T0000Z-200320T1100Z/
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
430 AM CDT Fri Mar 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and waves 3 to 6 ft expected. For the Small Craft
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, until 7 PM CDT this evening. For 
  the Small Craft Advisory, until 6 AM CDT early this morning.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-201730-
/O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
430 AM CDT Fri Mar 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt expected.
  Waves building to 2 to 4 feet in ice free areas.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
992 
WHUS73 KGRB 201540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1040 AM CDT Fri Mar 20 2020

LMZ521-522-541>543-202345-
/O.CON.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1040 AM CDT Fri Mar 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and waves
  4 to 7 feet ft, diminishing to 3 to 5 on the lake and bay this
  evening.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
147 
WHUS73 KGRB 202023
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
323 PM CDT Fri Mar 20 2020

LMZ521-522-541>543-210000-
/O.CON.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
323 PM CDT Fri Mar 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gale force gusts up to 35 kt
  and waves 3 to 5 ft on the lake, waves 2 to 4 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
493 
WHUS73 KGRB 210005
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
705 PM CDT Fri Mar 20 2020

LMZ541>543-210600-
/O.EXP.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/
/O.NEW.KGRB.SC.Y.0030.200321T0005Z-200321T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
705 PM CDT Fri Mar 20 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds may gusts to 25 to 30 knots. Waves 3 to 5 
  ft.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-210115-
/O.EXP.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
705 PM CDT Fri Mar 20 2020

...GALE WARNING HAS EXPIRED...

Winds have subsided below gale force.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 19, 3:41 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 19, 3:41 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
341 AM CDT Thu Mar 19 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 340 AM CDT Thu Mar 19 2020

The main issues in the short-term portion of the forecast will be
the potential for a light wintry mix early this morning and then
heavier rain and potential for flooding today into this evening.
Gusty winds tonight into Friday may lead to ice shoves on the Bay of
Green Bay and on the south half of Lake Winnebago.

Today: A low pressure system is expected to shift from the central
Plains this morning, northeastward to south-central/eastern Iowa by
this afternoon. Ahead of the low, WAA and moisture advection is
expected to increase and lift northward ahead of the low. The 850mb
warm front is expect to lift northward into or just south of the
area between 18Z/19 and 00Z/20. At the same time a cold front will
approach from the northwest. In addition, much of northeast
Wisconsin will be in the favored right-entrance region of a northern
jet and the left-exit region of a southern stream jet. The
combination of forcing along/ahead of the approaching warm front and
cold front , isentropic upglide from WAA and broad forcing under the
coupled jet structure, will lead to widespread moderate to possibly
heavy rain across the area.

Models are generally painting out between 0.50 and 0.75 inches of
rain across much of the area between 18Z/19 and 00Z/20. This is
largely due to precipitable water values in the 0.50 to 1.00 inch
range, which is rough 200-300 percent of normal for this time of
year! The heavy rainfall potential along with additional snowmelt
across north-central will likely lead to aggravated flooding
conditions along area rivers. Mid-level lapse rates are forecast to
fall into the 6 to 7 C/km late in the afternoon over east-
central, which would be enough to increase thunder chances across
the area. The colder temperatures aloft are expected to arrive
closer to 00Z or after with the approaching deeper trough. Shear
in the convective layer is expected to be around 25kt to 35kt,
which may lead to the potential for some small hail. In fact, SPC
has put portions of east-central WI in a marginal risk for late
this afternoon into this evening. A fairly significant inversion
below 900mb would likely limit any wind threat. In addition, the
temperature inversion and proximity to approaching warm front will
likely lead to fog development across the area.

Tonight: The aforementioned low will shift from Iowa to northern
Lower Michigan by late tonight. Moderate to heavy rain will continue
ahead of the approaching low although there may be a brief break
early in the evening as a dry slot pushes through the area. The
heavy rain will pick back up ahead of the approaching cold front and
shortwave, which will likely lead to another quarter to half inch
of rain across the area. Lapse rates are expected to be in the 6
to 7 C/km range ahead as the shortwave passes through the area,
mainly east-central WI through late evening. Again, a few storms
could be strong (with elevated instability) across that area and
produce small hail and heavy rainfall. Otherwise, the low will
depart east of the area late in the evening into the overnight
hours. This will allow cold air advection to increase from the
northwest. Rain will transition to snow first across north-
central/central WI in the evening and then across the rest of the
area overnight. The transition across the eastern portion of WI
will occur as the precipitation is diminishing, which will lead to
only minor snow accumulations. Across the north-central, the
colder air is expected to move in a bit quicker, as the steadier
precipitation lingers. This may lead to a quick 2 to 4 inches of
snow before the precipitation ends late tonight. There are some
indications that an FGEN band may setup late in the evening into
the overnight hours, helping to focus the snow a bit longer.
Exactly where that occurs will result in a narrow band of heavier
snow. Meso models paint this band out from around Menominee MI
southwest to around Wausau. If that band sets up, there could be
another localized area of 1 to 3 inches. Winds will also become
quite gusty tonight with CAA into the area. Northwest winds may
gust into the 25 to 35 mph range. Overnight lows are expected to
be in the teens central/north- central to upper 20s east- central
and far northeast.

Friday: Another fairly strong shortwave trough is expected to pass
through northeast WI through the day Friday. Overall moisture looks
to be much more limited with this feature; however, it looks like
there could be some instability snow showers that pass through the
area under and ahead of this trough axis. Woulnd't be out of the
question to get a quick dusting under any of these snow showers.
Otherwise, expected breezy and colder conditions across much of the
area with highs in the 20s and 30s. Northwest winds will gust in the
20 to 30 mph range.

.LONG TERM...Friday Night Through Wednesday
Issued at 340 AM CDT Thu Mar 19 2020

Several upper level disturbances will move across the region
as the 500mb flow will be fairly zonal during the period.
Below normal temperatures are expected this weekend, then
temperatures will return to or above normal next week.

High pressure will be centered across northern Wisconsin Saturday
morning. The combination of clear skies, light winds and fresh
snow cover will allow temperatures to fall into the single digits
to around 10 above zero across the north. With little snow cover
expected across the Fox Valley east to the lakeshore, lows will
only fall into the teens. The high will slide east of the area on
Saturday. Will need to watch the lakeshore region Saturday
afternoon as winds turn northeast off Lake Michigan. A few of the
models hinted there maybe some flurries. Will hold off for now on
adding flurries to this period. It will be cool with highs in the
lower to middle 30s at most places. Another cold night is in store
Saturday night with lows around 10 above north to the lower 20s
across the Fox Valley and lakeshore region. High temperatures on
Sunday will be around five degrees warmer with readings in the
middle 30s to lower 40s.

The models are depicting some return flow precipitation breaking
out across Minnesota Sunday afternoon and evening. The
precipitation will head towards north-central Wisconsin late
Sunday night. The precipitation will encounter a lot of dry air,
so thinking most of the precipitation will dissipate before
reaching our area. Later shifts may need to add a small chance of
light snow across portions of the north. The next chance of rain
or snow will be on Tuesday into Tuesday night per the ECMWF. Low
confidence in the precipitation chances on Wednesday as models
diverge on the timing of the arrival of the next round of
precipitation. Temperatures at or above normal are expected next
week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1052 PM CDT Wed Mar 18 2020

Variable ceilings will continue through the early morning hours.
They should be mostly MVFR, but there will be brief periods of VFR
or IFR conditions. The lowest conditions should be at
ISW/STE/MFI/CWA/AUW/Y50/AIG.

Ceilings will drop into the IFR range in central and northcentral
Wisconsin late tonight and remain there Thursday. Ceilings in
eastern Wisconsin will mostly be VFR or MVFR overnight and fall
to IFR Thursday morning.

The whole area will have IFR conditions Thursday afternoon and
evening along with periods of rain. Ceilings and visibilities
could fall below airport minimums for awhile late Thursday
afternoon through early evening. The rain will change to snow
from north to south Thursday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Mar 18, 2:55 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
255 PM CDT Wed Mar 18 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
255 PM CDT Wed Mar 18 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Minor flooding will continue along portions of the Wolf River
near Shiocton and New London.

Some light freezing rain or freezing drizzle is possible over
portions of north-central and far northeast Wisconsin late
tonight into early Thursday morning. Accumulations will be light,
but slippery stretches will be possible on secondary roads,
bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A spring storm is expected to bring rain, fog, and a chance of
thunderstorms to the region Thursday into Thursday night. A few
stronger thunderstorms could produce hail, heavy downpours, and
gusty winds across mainly the Fox Valley and lakeshore areas
late Thursday afternoon and evening. The rain may be heavy at
times, with precipitation amounts over an inch expected across
much of the area.

The rain is expected to transition to a wintry mix and then to
snow from northwest to southeast Thursday night. The snow will
taper off by Friday morning. The combination of rain, wintry mix,
snow, and temperatures falling below freezing, will cause roads
to become snow or ice covered across much of the region Thursday
night into Friday morning. Snowfall totals of 1 to 3 inches are
expected northwest of a Marshfield to Iron Mountain line, with
locally higher amounts possible in northern Vilas County. Snowfall
totals less than an inch are expected farther southeast.

North to northwest winds may gust as high as 40 mph later
Thursday night into Friday morning. The strong winds could cause
ice shoves on the western shore of Door County, and possibly on
the southeast shore of Lake Winnebago. Some coastal flooding could
also occur on the west shore of Door County.

The rain and melting snow this weekend will also result in rising
river levels from Thursday night through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward any reports of flooding to the
National Weather Service in Green Bay.

LMZ521-522-541>543-192000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
255 PM CDT Wed Mar 18 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms may also pose a hazard to mariners late Thursday
afternoon and evening.

North to northwest winds may gust to near gale force late
Thursday night into Friday morning.

Patchy dense fog may develop Thursday afternoon and evening.

Kieckbusch/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:19 PM CDTWinter Weather AdvisoryGRBVilas19 hr

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.